MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PHENOM¿ 21 CATHETER; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 PHENOM¿ 21 CATHETER; CATHETER, CONTINUOUS FLUSH
Model Number FG13160-0615-1S
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information reporting that during a mechanical thrombectomy procedure in the middle cerebral artery (mca), the ph ysician was attempting to aspirate the clot.The phenom 21 was being used for guide.The catheters were delivered to the desired location and the physician attempt to take the phenom 21 and guidewire back but the phenom catheter tip was entrapped.Force was needed and the the catheter was stretched; it was noted the proximal marker was implanted.  there were no patient symptoms or other complications associated with this event.Vessel tortuosity was severe.There was no vasospasm observed.Ancillary device: penumbra 4max guide catheter.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that when the physician took the ¿phenom¿ cath back, the phenom¿s proximal marker was implanted.There was no injury to the patient.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the phenom 21 catheter was returned for analysis within a shipping box; within a plastic bio-pouch; and within an opened phenom 21 catheter outer carton.Visual inspection/damage location details: upon visual inspection, no damages or irregularities were found with the phenom 21 catheter hub.The phenom 21 catheter body was found to be flattened from ~12.5cm to the distal tip.The distal tip was appeared to be damaged/ deformed.No other anomalies were observed.Testing/analysis: the phenom 21 total and usable lengths were measured to be within specification.The phenom 21 catheter was flushed, water exited from the distal tip.The phenom 21 catheter was then tested with an in-house 0.021¿ mandrel.The in-house mandrel was inserted into the phenom 21 hub and pass through the catheter lumen without any issues.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿marker band dislodged¿ was confirmed as the distal tip was damaged/deformed.However, the phenom 21 could not be confirmed to have catheter stretch during removal or catheter entrapment/difficult removal.The phenom 21 catheter did not appear to be stretched.Possible causes for ¿catheter stretch during removal¿ include use of incompatible devices, patient vessel tortuosity, catheter entrapment, user operational context if user advances or retrieves intraluminal device against resistance and excessive force used in procedure (pushing or pulling).It is likely that patient tortuous anatomy during delivery may have contributed to the reported issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PHENOM¿ 21 CATHETER
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13636618
Report Number2029214-2022-00330
Device Sequence Number16697901
Product Code KRA
UDI-Device Identifier00847536041844
UDI-Public00847536041844
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberFG13160-0615-1S
Device Catalogue NumberFG13160-0615-1S
Device Lot NumberSE21-021
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer03/13/2022
04/10/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date04/06/2022
04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale